MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC Ion; System Cart

INTUITIVE SURGICAL, INC Ion; System Cart
Model Number 380748-60
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/19/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after ion endobronchial lung biopsy procedures, an unspecified number of patients returned with infections.The customer reported that there was recent water intrusion in ion catheters, but it was unknown if these infections were related to ion catheters.An intuitive surgical, inc.(isi) field service engineer (fse) performed a field evaluation, catheter and flexible instrument manipulator (fim) inspections were performed, and water evidence was found to be present.
 
Additional Manufacturer Narrative
An isi ion endoluminal reprocessing trainer conducted on-site observations in active cases as well as reprocessing.Observations were completed across the procedural, transportation, reprocessing and storage workflows.The observational findings identified potential factors, process gaps, and opportunities for improvement.Next steps included: continue collaboration with infection prevention, sterile processing, endoscopy and vendor partners to further evaluate findings and implement corrective actions when and where appropriate.It was also suggested to review results of ongoing water quality assessments; monitor adherence to updated point of use (pou) and reprocessing workflows; and contact the appropriate personnel with any questions, concerns, or requests for additional training and support.

Brand Name
Ion
Common Device Name
System Cart
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50820467
Report Number2955842-2026-39060
Device Sequence Number18810774
Product Code EOQ
UDI-Device Identifier00886874116234
UDI-Public(01)00886874116234
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K182188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number380748-60
Device Catalogue NumberN/A
Device Lot NumberUnknown
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/21/2026
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Ion Endoluminal System.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown